Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at May 6, 2018, 6:33 PM CDT for Saint Charles County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- May 6, 2018, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS83 KLSX 062333 SPSLSX Special Weather Statement National Weather Service St Louis MO 633 PM CDT SUN MAY 6 2018 MOZ052-061-070015- St. Charles MO-Lincoln MO- 633 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 715 PM CDT... At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over Fountain N' Lakes, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'Fallon, Wentzville, St. Paul, Moscow Mills, Josephville, Fountain N' Lakes, Chain of Rocks and Flint Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3900 9094 3901 9082 3882 9071 3882 9091 TIME...MOT...LOC 2333Z 341DEG 12KT 3895 9087 $$ Gosselin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 6, 3:47 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 6, 3:47 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 PM CDT Sun May 6 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 223 PM CDT Sun May 6 2018 A cold front over northeast and central Missouri and western Illinois will continue to move through the area this afternoon. The upper level forcing along and ahead of the front continues to not look all that impressive this afternoon. The latest run of convective allowing models show isolated showers and thunderstorms over the area this afternoon into early this evening along and ahead of the front. A strong thunderstorm or two is possible this afternoon over portions of southeast Missouri where bulk shear values are between 25 to 30 knots, while bulk shear values elsewhere are 20kts or less. Additionally, there is roughly 1000 to 1500 J/kg of surface based CAPE over the area. The cold front will exit the forecast area by late this evening allowing for skies to clear from northwest to southeast. High pressure will move into the area from the Great Lakes region overnight. Lows tonight will be in the lower 50s across the area. The weather will be dry with light northeast winds on Monday as high pressure remains in control over the area. Highs will be in the 70s across the area for Monday. Kelly .LONG TERM... (Monday Night through Next Sunday) Issued at 223 PM CDT Sun May 6 2018 The aforementioned high pressure center over the Great Lakes will ensure that quiet weather and seasonably cool temperatures continue for Monday night. Meanwhile, one PV anomaly will move into the northern plains while a separate PV anomaly begins diving southeastward out of BC/AB towards MT. Some models hint at a third disturbance across the central plains, but it is not clear whether this feature is real or the result of convective feedback. Regardless, at least two PV anomalies will interact over the northern plains and upper midwest during the middle of the week, yielding a low pressure system with a trough axis extending southward into MO/IL. This system will bring a period of unsettled weather to the LSX CWA from Tue night through the first half of Wed night. A LLJ will initially impinge on a developing warm frontal boundary, and the resulting H85 moisture convergence as well as large-scale ascent ahead of the approaching upper trough axis will support an area of SHRA/TSRA which moves across the area on Tue night in tandem with the lifting warm frontal boundary aloft. Increasing diurnal instability on Wed along with large- scale ascent ahead of the approaching upper PV anomaly should produce additional SHRA/TSRA on Wed aftn/eve. Increasing surface dew points on Wed as well as steep H7-H5 lapse rates of 6-7.5 deg C/km will contribute to moderate instability, and a few strong to severe thunderstorms will be possible on Wed aftn/eve based on the instability alone. In addition to the instability, there may be between 20-40 kts of 0-6km bulk shear available to aid in storm organization, but the shear forecast has been inconsistent between models. The entire low pressure system should be east of the area between 06-12z Thu, leading to lower precipitation chances for the first half of Thu. It is not yet clear how far south the trailing cold front will progress on Thu before another wave of low pressure develops along the baroclinic zone and acts to lift it back northwards, and low precipitation chances have been retained across parts of the area for Thu aftn through late Fri night. The location of this boundary will also be important for the next low pressure system (described below), but uncertainty remains high at this time. Models depict a closed low pressure system developing over the intermountain west and/or the four corners region by Fri/Sat, but there are significant differences regarding the evolution and speed of this feature. It is reasonable to expect that this system would bring a chance of SHRA/TSRA to the area late when it lifts into the central CONUS late next weekend and early next week, but there is high uncertainty at this time due to poor model agreement and poor run-to-run continuity. Temperatures will gradually increase this week, starting with a slight boost to highs on Tue after the Great Lakes high pressure center has shifted eastward and winds acquire a more southerly component. The warmest temperatures are expected later this week and early next weekend when the combination of persistent southerly winds and rising heights aloft helps boost highs into the low/mid 80s. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1229 PM CDT Sun May 6 2018 Cold front over central and northeast Missouri and western Illinois will continue to slowly push east this afternoon and evening. Scattered showers and thunderstorms will redevelop along and ahead of the front this afternoon. The front should clear the area by this evening. VFR conditions can be expected outside of the showers and thunderstorms this afternoon. A brief period of MVFR conditions with any shower or thunderstorm. The sky will clear this evening from northwest to southeast this evening. A west- southwest surface wind this afternoon will veer to a northwest direction after FROPA, then north-northeast direction this evening as a surface ridge will build into the area from the Great Lakes. SPECIFICS FOR KSTL: Cold front over central and northeast Missouri and western Illinois will pass over the terminal this afternoon. Scattered showers and thunderstorms will develop within the vicinity of the terminal this afternoon. VFR conditions can be expected through Monday afternoon outside of showers and thunderstorms this afternoon. A brief period of MVFR is possible with any shower or thunderstorm that moves over the terminal. A west- southwest surface wind will veer this afternoon after FROPA to a northwest direction, then north- northeast direction this evening as a surface ridge builds into the area from the Great Lakes region. Kelly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 6, 3:49 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 PM CDT Sun May 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 349 PM CDT Sun May 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Late afternoon and tonight Scattered thunderstorms have developed this afternoon and are expected to persist into the early evening. A few storms could be strong enough to produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms from Tuesday night through Saturday. A few strong to severe storms are possible on Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kanofsky
In the hours before
Special weather statement, May 6, 5:46 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service St Louis MO
546 PM CDT SUN MAY 6 2018
MOZ060-062330-
Warren MO-
546 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARREN COUNTY UNTIL 630
PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warrenton, moving south at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Warrenton, Wright City, New Haven, Marthasville, Truesdale,
Innsbrook, Treloar and Holstein.
This includes Interstate 70 in Missouri between exits 188 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3885 9126 3893 9126 3894 9119 3893 9119
3893 9115 3872 9096 3866 9096 3861 9118
3862 9123 3864 9123 3866 9125 3884 9128
TIME...MOT...LOC 2246Z 340DEG 12KT 3887 9119
GosselinLocal storm report, May 6, 5:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL KAMPSVILLE 39.31N 90.63W
05/06/2018 M0.75 INCH CALHOUN IL TRAINED SPOTTER
&&
TESSpecial weather statement, May 6, 5:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service St Louis MO
559 PM CDT SUN MAY 6 2018
ILZ060-064-062345-
Bond IL-Montgomery IL-
559 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOND AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schram City, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hillsboro, Witt, Taylor Springs, Coffeen, Schram City, Van
Burensburg, Reno, Irving, Panama, Fillmore, Donnellson, Butler and
Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3895 8955 3920 8958 3928 8938 3908 8925
3903 8925
TIME...MOT...LOC 2258Z 334DEG 14KT 3923 8947
GosselinLocal storm report, May 6, 6:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 3 E COLUMBIA 38.96N 92.27W
05/06/2018 M0.25 INCH BOONE MO TRAINED SPOTTER
&&Local storm report, May 6, 6:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 3 E HILLSBORO 39.16N 89.43W
05/06/2018 E0.50 INCH MONTGOMERY IL LAW ENFORCEMENT
MONTGOMERY COUNTY SHERIFF'S OFFICE RELAYED A
DEPUTY'S REPORT OF HAIL VARYING BETWEEN PEA
AND DIME SIZE OUTSIDE OF HILLSBORO. LOCATION
APPROXIMATED FROM RADAR.
&&Special weather statement, May 6, 6:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 633 PM CDT SUN MAY 6 2018 MOZ052-061-070015- St. Charles MO-Lincoln MO- 633 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 715 PM CDT... At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over Fountain N' Lakes, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'Fallon, Wentzville, St. Paul, Moscow Mills, Josephville, Fountain N' Lakes, Chain of Rocks and Flint Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3900 9094 3901 9082 3882 9071 3882 9091 TIME...MOT...LOC 2333Z 341DEG 12KT 3895 9087 Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:37 AM CDT | River Flood Warning | LSX | Saint Charles | 20 days |
| May 6, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 48 min |
| May 6, 5:40 PM CDT | Special Weather Statement | LSX | Saint Charles | 50 min |
| May 6, 5:46 PM CDT | Special Weather Statement | LSX | Warren | 44 min |
| May 6, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 42 min |
| May 6, 5:26 PM CDT | Special Weather Statement | LSX | Montgomery | 49 min |
| May 6, 5:34 PM CDT | Special Weather Statement | LSX | Montgomery | 41 min |
| May 6, 5:59 PM CDT | Special Weather Statement | LSX | Montgomery | 46 min |
| May 6, 6:38 PM CDT | Special Weather Statement | LSX | Madison | 52 min |
| May 6, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 37 min |
| May 6, 6:53 PM CDT | Special Weather Statement | LSX | Brown | 52 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.